MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD. 8010379 AML 13.5 STD 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD. 8010379 AML 13.5 STD 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155404000
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Test Result (2695); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
Litigation alleged that after the surgery, friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused large amounts of toxic cobalt-chromium metal ions and particles to be released into patient's blood and tissue and bone surrounding the implant.As a result, patient has been experiencing severe pain and discomfort and inflammation in his right and left thigh and groin.He also experiences a popping and snapping sensation in his hip-joint when walking or moving to and from a sitting position.Update ad 1 may 2018 receipt of ppf and sticker sheets.Ppf has no allegations and no revision reported.The unknown depuy pinnacle hip that was reported in the wpc was changed to pinnacle metal liner.Added head and stem due to a large amount of toxic cobalt chromium.Updated dob and added law firm in the facility name.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML 13.5 STD 6.3 5/8 STD 12/14
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD. 8010379
st. anthony's rd
leeds LS11 8 DT
UK  LS11 8 DT
MDR Report Key8041249
Report Number1818910-2018-74597
Device Sequence Number1526395
Product Code LPH
UDI-Device Identifier10603295058519
UDI-Public10603295058519
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K953694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number155404000
Device Lot NumberW5TCW1011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;